Alert archive / Indiana / Special Weather Statements in 2015

Special Weather Statement, NWS Indianapolis, IN

August 3, 2015Henry County, Indiana

NWS Indianapolis, IN issued this special weather statement at Aug 3, 2015, 3:14 PM EDT for Henry County, Indiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2015, 3:14 PM EDT (19:14 UTC)
Expired
Aug 3, 2015, 4:00 PM EDT
In force
46 min
Issued by
NWS Indianapolis, IN

County Henry County, IN

The radar

The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 3:30 PM EDTHAIL 1Losantville, INPHOTO OF THE HAIL SEEN ON FACEBOOK. TIME ESTIMATED FROM RADAR.
Aug 3, 3:30 PM EDTHAIL 1.25Modoc, INLAW ENFORCEMENT ON A CALL OBSERVED THIS
Aug 3, 3:30 PM EDTHAIL 1.7510 Se Muncie, INHAIL FELL 5 TO 10 MINUTES AND COVERED THE GROUND IN PATCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

723 
WWUS83 KIND 031914
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EDT MON AUG 3 2015
 
INZ041-042-049-032000-
RANDOLPH IN-HENRY IN-DELAWARE IN-
314 PM EDT MON AUG 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY...SOUTHEASTERN
DELAWARE AND SOUTHWESTERN RANDOLPH COUNTIES UNTIL 400 PM EDT...

AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF MUNCIE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MUNCIE...MOORELAND...LOSANTVILLE...MODOC...SPRINGPORT...
BLOUNTSVILLE...PRAIRIE CREEK RESERVOIR AND SUMMIT LAKE STATE PARK.

LAT...LON 4000 8503 4000 8520 3993 8520 4010 8551
      4019 8543 4012 8497
TIME...MOT...LOC 1913Z 290DEG 17KT 4009 8533 

$$

KOCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:09 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 3, 3:09 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
309 PM EDT MON AUG 3 2015

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...
ISSUED AT 306 PM EDT MON AUG 3 2015

A COLD FRONT WILL BRING CHANCES OF RAIN TO PORTIONS OF CENTRAL
INDIANA THROUGH WEDNESDAY...THEN AN AREA OF LOW PRESSURE WILL BRING
BETTER CHANCES FOR RAIN LATE THURSDAY. MOST OF CENTRAL INDIANA WILL
THEN SEE DRIER CONDITIONS FOR THE WEEKEND. TEMPERATURES WILL COOL TO
BELOW AVERAGE BY THURSDAY.

&&

.NEAR TERM /REST OF THIS AFTERNOON THROUGH TONIGHT/...

ISSUED AT 306 PM EDT MON AUG 3 2015

A STALLED COLD FRONT OVER SOUTHERN INDIANA...ALONG WITH SOARING
TEMPERATURES AND INSTABILITY WILL AIDE CONVECTIVE DEVELOPMENT FOR
THIS REST OF THIS AFTERNOON...SOME OF WHICH COULD REACH THE FAR
SOUTHERN COUNTIES OF THE FORECAST AREA THROUGH 00Z. HAVE LEFT LOW
POPS IN FOR THIS AREA FOR THE REST OF THIS AFTERNOON...THEN DRY FOR
TONIGHT. SKIES WILL BEGIN TO CLEAR OUT AT LEAST NORTH OF I 70. MOS
BLEND SEEMS REASONABLE GIVEN THE CONDITIONS FOR LOWS IN THE UPPER
50S (FAR NORTHERN COUNTIES) TO MID 60S (SOUTH).

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...

ISSUED AT 306 PM EDT MON AUG 3 2015

ON TUESDAY THE FRONT WILL MEANDER TO THE SOUTH JUST FAR ENOUGH TO GO
SLIGHT CHANCE POPS IN THE FAR SOUTHWEST BY LATER TUESDAY
EVENING...KEEPING THE BULK OF THE AREA DRY THROUGH EARLY DURING THE
DAY.

BY LATE TUESDAY NIGHT AND INTO WEDNESDAY THE FORCING WILL GRADUALLY
INCREASE FROM SOUTHWEST TO NORTHEAST AS AN UPPER TROUGH MOVES TOWARD
THE AREA. THIS TROUGH WILL INTERACT WITH THE SURFACE FRONT TO
GENERATE INCREASING CHANCES OF RAIN...WITH THE BEST SHOT OF RAIN
THIS PERIOD DURING THE WEDNESDAY NIGHT THROUGH EARLY THURSDAY TIME
PERIOD. WENT WITH CATEGORICAL POPS FOR ALL LOCATIONS AT ONE POINT
DURING THIS 24 HOUR TIME FRAME. VERY HIGH PRECIPITABLE WATER IN
EXCESS OF 2 TO 2.5 INCHES COULD ALLOW FOR A COUPLE OF INCHES OF
RAIN. FOR NOW HAVE UP TO AN INCH IN THE FORECAST BUT RAINFALL TOTALS
WILL LIKELY CHANGE AS WE GET CLOSER TO THE EVENT.

GENERALLY STUCK WITH A MOS BLEND FOR TEMPERATURES...HOWEVER DID
MAKE SOME MINOR ADJUSTMENTS ON WED NIGHT INTO THU TO ACCOUNT FOR
THE ABUNDANT CLOUD COVER AND PRECIPITATION EXPECTED.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

ISSUED AT 232 PM EDT MON AUG 3 2015

REGIONAL INITIALIZATION LOOKS GOOD AND FOLLOWS THE MODELS WELL.
THE PERIOD WILL BEGIN WITH THE LOW PRESSURE SYSTEM EXITING THE AREA
TO THE EAST. THIS WILL BE FOLLOWED BY AN UPPER LEVEL WAVE THAT WILL
CONTINUE SHOWER AND THUNDERSTORM CHANCES THROUGH SATURDAY MORNING.
DRY WEATHER WILL THEN MOVE IN AS THE LARGE UPPER LEVEL HIGH PRESSURE
OVER THE DESERT SOUTHWEST PUSHES EASTWARD OVER TEXAS AND
EXPANDS...CAUSING RIDGING TO EFFECT CENTRAL INDIANA. SHOWER AND
THUNDERSTORM CHANCES WILL RETURN FOR MONDAY AS ANOTHER WAVE
APPROACHES FROM THE PLAINS.

TEMPERATURES WILL REMAIN BELOW NORMAL TO START THE PERIOD...BUT WILL
REBOUND BACK TO SEASONAL NORMALS BY SUNDAY NIGHT AS WE MOVE OUT OF
THE NORTHWESTERLY FLOW PATTERN.

&&

.AVIATION /DISCUSSION FOR THE 031800Z TAFS/...

ISSUED AT 1247 PM EDT MON AUG 3 2015

VFR CONDITIONS ARE EXPECTED THE NEXT 12 HOURS...WITH MVFR FOG
POSSIBLE AFT 040900Z.

A WEAK TROUGH OF LOW PRESSURE WAS EXITING CENTRAL INDIANA THIS
AFTERNOON AND A FEW LINGERING CU CLOUDS WERE FOUND ALONG WITH IT.
AS HEATING CONTINUES THIS AFTERNOON AND THE TROUGH PASSES...THE
CU IS EXPECTED TO DISSIPATE AS DRIER AIR ARRIVES ON NW WINDS.

BY 00Z HEATING WILL BE LOST AND WEAK SURFACE HIGH PRESSURE WILL
CONTINUE TO BUILD ACROSS THE AREA...PROVIDING CLEAR SKIES AND
LIGHT WINDS. THIS WILL BE A GOOD SET UP FOR FOG...PARTICULARLY AT
LAF...AS RAIN FELL THERE LAST NIGHT AND TO A LESSER DEGREE...HUF
AND BMG WHERE TEMPS ARE EXPECTED TO BE A BIT COOLER. AT THAT TIME
SOME MVFR FOG WILL BE POSSIBLE.

FORECAST SOUNDINGS ON TUESDAY MORNING CONTINUE TO SHOW A DRY
COLUMN WITH CONVECTIVE TEMPS IN THE LOW TO MID 80S. THUS EXPECTED
A RETURN TO VFR WITH PARTLY CLOUDY SKIES AS MORNING FOG DISSIPATES
WITH SCT CU DEVELOPMENT BY LATE MORNING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....MMB/PUMA
AVIATION...JP
Hazardous weather outlook, Aug 3, 6:24 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS
624 AM EDT MON AUG 3 2015

INZ021-028>031-035>040-043>047-051-052-054-055-041030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
VIGO-CLAY-MORGAN-JOHNSON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...INDIANAPOLIS...TERRE HAUTE
624 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: A LITTLE DRIER AIR WILL MOVE IN BEHIND A COLD FRONT
TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS WILL RETURN TO PART OF THE AREA TUESDAY
NIGHT AND TO MOST AREAS WEDNESDAY INTO FRIDAY. MORE STORMS ARE
POSSIBLE ACROSS WESTERN AREAS SATURDAY NIGHT INTO SUNDAY.
WIDESPREAD SEVERE STORMS ARE UNLIKELY. LIGHTNING AND BRIEF HEAVY
RAIN ARE A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: FRONTAL SYSTEMS AND UPPER AIR DISTURBANCES WILL BRING
THUNDERSTORM CHANCES TO CENTRAL INDIANA FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ041-042-048-049-053-056-057-060>065-041030-
DELAWARE-RANDOLPH-HANCOCK-HENRY-OWEN-SHELBY-RUSH-SULLIVAN-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-
INCLUDING THE CITIES OF...MUNCIE...SHELBYVILLE...BLOOMINGTON...
COLUMBUS
624 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS POSSIBLE TODAY. A FEW STRONG STORMS ARE
POSSIBLE.

HAZARDS: GUSTY WINDS...SMALL HAIL...HEAVY RAIN...LIGHTNING.

TIMING: THROUGH 800 PM.

DISCUSSION: A COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND WILL
GENERATE SOME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS WILL RETURN TO PART OF THE AREA TUESDAY
NIGHT AND TO MOST AREAS WEDNESDAY INTO FRIDAY. MORE STORMS ARE
POSSIBLE ACROSS WESTERN AREAS SATURDAY NIGHT INTO SUNDAY.
WIDESPREAD SEVERE STORMS ARE UNLIKELY. LIGHTNING AND BRIEF HEAVY
RAIN ARE A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: FRONTAL SYSTEMS AND UPPER AIR DISTURBANCES WILL BRING
THUNDERSTORM CHANCES TO CENTRAL INDIANA FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067>072-041030-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...VINCENNES...BEDFORD...SEYMOUR
624 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE...AND SOME COULD BE STRONG.

HAZARDS: GUSTY WINDS...SMALL HAIL...HEAVY RAIN...LIGHTNING.

TIMING: THROUGH 1100 PM.

DISCUSSION: A COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND WILL
GENERATE SOME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS WILL RETURN TO PART OF THE AREA TUESDAY
AND TO MOST AREAS WEDNESDAY INTO FRIDAY. MORE STORMS ARE POSSIBLE
ACROSS WESTERN AREAS SATURDAY NIGHT INTO SUNDAY. WIDESPREAD SEVERE
STORMS ARE UNLIKELY. LIGHTNING AND BRIEF HEAVY RAIN ARE A THREAT
WITH ANY THUNDERSTORM.

DISCUSSION: FRONTAL SYSTEMS AND UPPER AIR DISTURBANCES WILL BRING
THUNDERSTORM CHANCES TO CENTRAL INDIANA FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Aug 3, 3:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EDT MON AUG 3 2015

INZ041-042-049-032000-
RANDOLPH IN-HENRY IN-DELAWARE IN-
314 PM EDT MON AUG 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY...SOUTHEASTERN
DELAWARE AND SOUTHWESTERN RANDOLPH COUNTIES UNTIL 400 PM EDT...

AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF MUNCIE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MUNCIE...MOORELAND...LOSANTVILLE...MODOC...SPRINGPORT...
BLOUNTSVILLE...PRAIRIE CREEK RESERVOIR AND SUMMIT LAKE STATE PARK.

LAT...LON 4000 8503 4000 8520 3993 8520 4010 8551
      4019 8543 4012 8497
TIME...MOT...LOC 1913Z 290DEG 17KT 4009 8533

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:40 AM EDTSevere Thunderstorm WarningINDCarroll50 min
Aug 3, 3:00 AM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe45 min
Aug 3, 3:30 AM EDTSevere Thunderstorm WarningINDMontgomery, Tippecanoe30 min
Aug 3, 3:17 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph28 min
Aug 3, 3:47 PM EDTSevere Thunderstorm WarningINDRandolph13 min

Nearby

Special Weather Statements in Indiana, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.